MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE
Model Number 312.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent an orthopedic procedure.During the procedure, the tip of the double drill guide (1.1mm end) broke off.There was no surgical delay.The procedure was successfully completed with no patient consequence.This report is for one (1) 2.0mm/1.1mm double drill sleeve this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Visual inspection: visual inspection of the returned device performed at customer quality (cq) revealed heavily worn teeth on both ends of the device, however no broken areas were seen under 5x magnification.Manufacturing record evaluation: the returned device was manufactured in 1996 and is over 22 years old.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation conclusion: the visual inspection revealed that the returned 22+ year old device shows evidence of end of life/wear indicators such as damage due to use which has resulted in the observed condition.Per guidance provided in windchill document #0000277191, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.This complaint for broken is not confirmed however the device is heavily worn.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Part# 312.151, lot# a4fn615, manufacturing location: synthes exton, released to warehouse date: 30oct1996.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.

Brand Name
2.0MM/1.1MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8633206
Report Number2939274-2019-58213
Device Sequence Number16557892
Product Code FZX
UDI-Device Identifier10886982187642
UDI-Public(01)10886982187642
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.151
Device Catalogue Number312.151
Device Lot NumberA4FN615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1